Alert archive / North Dakota / Frost Advisories in 2016
Frost Advisory 5, NWS Grand Forks, ND
NWS Grand Forks, ND issued this frost advisory at Sep 27, 2016, 2:21 PM CDT for 14 counties in North Dakota. It took effect at Sep 28, 2016, 1:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 27, 2016, 2:21 PM CDT (19:21 UTC)
- In effect from
- Sep 28, 2016, 1:00 AM CDT
- Expired
- Sep 27, 2016, 10:00 PM CDT
- In force
- Issued by
- NWS Grand Forks, ND
Counties Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Griggs County, ND, Nelson County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 62 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 7.4 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1841 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
558 WWUS73 KFGF 271921 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 221 PM CDT TUE SEP 27 2016 NDZ006-007-014-015-024-026-028-029-038-039-049-052>054-281300- /O.NEW.KFGF.FR.Y.0005.160928T0600Z-160928T1300Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-STEELE-BARNES- CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CANDO...LANGDON...FORT TOTTEN... MADDOCK...LEEDS...MINNEWAUKAN...DEVILS LAKE...NEW ROCKFORD... LAKOTA...MCVILLE...ANETA...TOLNA...COOPERSTOWN...FINLEY...HOPE... VALLEY CITY...FARGO...LISBON...ENDERLIN...GWINNER...MILNOR... FORMAN...RUTLAND...WAHPETON...EDINBURG...ADAMS...LANKIN 221 PM CDT TUE SEP 27 2016 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY. * TEMPERATURES...33 TO 37. * TIMING...LATE TONIGHT AND INTO WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
1 follow-up statement
486 WWUS73 KFGF 280300 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1000 PM CDT TUE SEP 27 2016 NDZ006-007-014-015-024-026-028-029-038-039-049-052>054-280400- /O.CAN.KFGF.FR.Y.0005.160928T0600Z-160928T1300Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-STEELE-BARNES- CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CANDO...LANGDON...FORT TOTTEN... MADDOCK...LEEDS...MINNEWAUKAN...DEVILS LAKE...NEW ROCKFORD... LAKOTA...MCVILLE...ANETA...TOLNA...COOPERSTOWN...FINLEY...HOPE... VALLEY CITY...FARGO...LISBON...ENDERLIN...GWINNER...MILNOR... FORMAN...RUTLAND...WAHPETON...EDINBURG...ADAMS...LANKIN 1000 PM CDT TUE SEP 27 2016 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE FROST ADVISORY. LOW TEMPERATURES TONIGHT WILL BE WARMER THAN PREVIOUSLY THOUGHT AND NO FROST IS EXPECTED. $$ DTR
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this frost advisory went out at Sep 27, 12:45 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Sep 27, 12:45 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 1245 PM CDT Tue Sep 27 2016 .UPDATE... Issued at 1233 PM CDT Tue Sep 27 2016 Lowered high temps under the clouds from Cavalier to Grafton to Grand Forks to Detroit Lakes. Cloud line expected to remain nearly stationary if not to move back to the west some as forcing from upper wave rounds parent low over the Great Lakes. Showers ongoing this afternoon from Lake of the Woods south to the Bemidji and Park Rapids areas through early evening. && .SHORT TERM...(Today and tonight) Issued at 318 AM CDT Tue Sep 27 2016 Will let current frost advisory ride...although not all areas within the frost advisory will actually observe frost. Potential for frost will be the main impact for this period. The region will remain in a relatively dry airmass as the upper low to the north of the great lakes begins to propagate southward. Water vapor imagery indicates a stronger wave rounding the upper low that will bring forcing/clouds/showers to areas east of the valley today. Anticipate temperatures into the 60s with sunshine (along and west of the valley) and mid 50s under clouds (east of the valley). Main challenge for today will be the westward extend of the cloud cover. For tonight...upper/lower ridging builds into the region leading to ideal radiational cooling conditions. Most guidance indicates dew point values mid to upper 30s...which seems reasonable given upstream observations. These conditions should lead to at least patchy frost where sky is clear (most likely along and west of the valley). .LONG TERM...(Wednesday through Monday) Issued at 318 AM CDT Tue Sep 27 2016 Wednesday-Thursday...Ridging dominates the pattern across the region leading to very few impacts. The airmass will be slightly warmer with max temps in the 60s to near 70F and min temps remaining near 40F or slightly warmer. Friday-Monday...The end of the work week and beginning of the weekend will bring the last few dry and quiet days before precipitation chances return for the second half of the period. Upper level ridge axis will finally begin moving off to the east on Friday and Saturday as an upper trough comes onshore near the Pacific Northwest. Both days will bring quiet conditions with a fair amount of sunshine as the ridge takes its time pulling away from the area, although a bit breezy as the pressure gradient tightens between systems. Long range models then exhibit some disagreement on the timing and location of the upper trough moving across the western CONUS and a surface low developing ahead of it. Therefore, a general blend of slight chance/chance PoPs through the end of the period will suffice as an active pattern returns to the region. Temperatures will continue to be a bit above average with highs in the upper 60s/low 70s and lows upper 50s/low 60s. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1233 PM CDT Tue Sep 27 2016 MVFR CIGS at TVF and BJI with tempo GFK this afternoon. Uncertainty abounds with CIGS and clearing this evening into the overnight. With SFC and 500mb ridging coming into the FA from the west will have erosion of clouds from northwest to southeast. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && UPDATE...JK SHORT TERM...TG LONG TERM...TG/Lee AVIATION...JK
Hazardous weather outlook, Sep 27, 3:47 AM CDT, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 347 AM CDT TUE SEP 27 2016 MNZ001>005-007-008-013>015-029-NDZ006>008-014>016-024-026>030-038- 039-049-052>054-281200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-WILKIN-TOWNER-CAVALIER-PEMBINA- BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS- STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH COUNTY- 347 AM CDT TUE SEP 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT FROST IS POSSIBLE LATE TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MNZ006-009-016-017-022>024-027-028-030>032-040-281200- LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI- MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT- 347 AM CDT TUE SEP 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Frost Advisories in North Dakota, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.